"K'EEBANOÓB Y MILAGROS"
A CONCERT BY LILA DOWNS
“K'eebanoób y Milagros” is a gala concert that Lila Downs presents to us in this Festival edition. Among many other themes, this concert will allude to the Mexican tradition of the votive offerings, which consists in asking an artist to create a drawing of a miracle that has been granted in life. The lyrics of the songs we will listen to in this concert talk about love, indifference, poetry dedicated to Zapata, mezcal and women, specially the "molenderas" (women who make tortillas), in a very exciting fusion of international sounds.
70MIN - NOV 1ST & 2 - 22:30-23:40 - GRAN TLACHCO.
"CANTOS AL DÍA Y A LA NOCHE"
SONGS FOR DAY AND NIGHT
A CONCERT BY JARAMAR
“Songs for Day and Night” is a musical concert that shows the emotional strength of Mexican singer Jaramar. At this Festival, she is performing stories painted in words and music, songs about renewal and the search for balance between dual forces, opposites but both essential for life to exist, inspired by the mysticism surrounding the year 2012 and the Maya.
70MIN - OCT 30 & 31ST - 21:30-22:40 - OPEN THEATER.
TRADITIONAL MARIMBA (FROM XCARET)
DIRECTOR MANUEL CERVANTES
The virtuoso marimba players from Xcaret play their songs in this instrument that has been a part of the life of Mexico since ancient times. In the southeast of the country, mainly in Chiapas, we can be delighted by the beautiful festive melodies of this instrument which can be heard in milestone events in life, from births to funerals. On this occasion, it will bring cheer to the living and the dead and all the souls present in the 7th Festival of Life and Death Traditions.
45MIN - OCT 30 & 31ST & NOV 1ST & 2 - 16:45 19:45 22:00 CEMETERY BRIDGE TO PARADISE AND 20:30 KIOSK.
"SONG FOR THE SOULS"
BY UK'AAY USH'LICHOOB JO´OTSUUK
(SONG OF THE TIHOSUCO BIRDS )
U K'aay U Ch'iich'iloob Jo'otsuuk (The song of the Tihosuco Birds), is a group from the Tihosuco community in the Carrillo Puerto municipality, made up by 8 Mayan children who proudly play, dance and sing in their mother tongues, interpreting songs that tell stories about their way of life, their way of interacting with nature and about how they celebrate the return home of the souls of their dearly departed.
25MIN - NOV 1ST 16:45-17:10 - ESPLANADE & NOV 2 17:00-17:25 ESPLANADE & 19:30-19:55 KIOSK.
The Charanga is a music style with contagious melodies that bring about a desire to dance. During this edition of the Festival, the traditional Charanga band from Motul will be playing typical music and happy jaranas that come from ancient regional sones harmonically mixed with ancient expressions of the musical spirit of the Mayan people.
30MIN - OCT 30 & 31ST 17:00-17:30 MAIN PLAZA AND 18:00-18:45 19:00-19:45 KIOSK AND NOV 1ST & 2 17:00-17:30 MAIN PLAZA & 18:00-18:45 KIOSK.
"TRADICIONAL MUSIC FROM THE YUCATAN MAYAN ZONE"
BY MAYA PAAX FROM FCP
Maya paax is a style of music from the Yucatan peninsula, which mixes different Mayan and Spanish elements and acquires particular characteristics in musical arrangements and roles in every community. Through their music, the Maya paax group from Felipe Carrillo Puerto conveys the feelings and emotions of a people looking to preserve their traditions. Maya paax is played on days of celebration and every tune is played at a certain moment established by tradition.
45MIN - OCT 30 & 31ST & NOV 1ST & 2 - 17:00-17:45 - KIOSK.
"ECHOS FROM THE PAST"
PERFORMED BY "GRUPO K'AAY"
DIRECTED BY ANDRÉS CAMPOS
K'aay (the singers) is a group that reenacts and reconstructs the possible rhythms, melodies and harmonies of the musical world of the ancient peoples of Middle America. It was born 15 years ago at the heart of the Xcaret art department and is directed by Andrés Campos. For the 7th edition of the Festival, it presents a concert in homage of the ancient dwellers of the Mayan region that enveloped this land with their melodies charged with ritual energy and mysticism.
30MIN - OCT 30 & 31ST & NOV 1ST & 2 - 17:00-17:30 - HACIENDA BALLROOM.
"CEREMONY FOR THE TOMB"
BY "GRUPO CHILAM BALAM"
Once the dead have arrived they must be happily welcomed with music; we must call out their names to let them know that we remember them and what better than the sound of the ocarina flutes and the tunkul drums to celebrate the souls on this Day of the Dead. Enjoy this music from pre-Hispanic instruments and celebrate the arrival of our dearly departed as part of the 7th Festival of Life and Death Traditions.
30MIN - OCT 30 18:00-18:30 &OCT 31ST 17:15-17:45 - ESPLANADE.
"EL ALMA DE CARRILLO PUERTO"
THE SOUL OF CARRILLO PUERTO
BY CHARANGA DE FCP
The Charanga de Carrillo Puerto is a musical band that comes to play typical music and happy jaranas which are very inviting to dance with their contagious melodies. The songs they will be playing during the Festival come from ancient regional sones and a peculiar mix of European songs and tunes with the millennial expressions of the musical soul of the Mayan people.
45MIN - OCT 30 & 31ST, NOV 1ST & 2 16:00-16:45 - KIOSK, OCT 30 & 31ST 18:00-18:45 - MAIN PLAZA, OCT 31ST 19:45-20:30 & NOV 2 19:30-20:15 ESPLANADE.
Traditional Yucatan Music
"LA ORQUESTA JARANERA"
XCARET-DIRECTOR MANUEL CERVANTES
Directed by Manuel Cervantes, this orchestra offers us a treat as a welcome to the Festival with a truly regional touch. A fun and unique repertoire that brings together some of the most beautiful musical scores in Mexico and Yucatan will delight the audience with a great feast of rhythms and melodies.
45MIN - OCT 30 & 31ST AND NOV 1ST & 2 - 16:00-16:45 - ESPLANADE.
"ALTAR FOR THE DEAD" BY GABRIELA ORTIZ
PERFORMED BY KA´A SÍIJIL STRING QUARTET
DIRECTED BY MANUEL CERVANTES
“Altar de Muertos” (Altar to the Dead) is a musical piece by Mexican composer Gabriela Ortiz. Inspired by the Day of the Dead, it is difficult piece to interpret due to its nuances and because it is dramatic and technically challenging. For this Festival, it will be interpreted by the “Ka´a Síijil” (rebirth) string quartet, created in 2008 and directed by Manuel Cervantes Mascorro.
40MIN - OCT 30 & 31ST & NOV 1ST & 2 - 20:00-20:40 - CHAPEL OF GUADALUPE.